Alert archive / Minnesota / Fire Weather Watches in 2011

Fire Weather Watch 2, NWS Twin Cities, MN

November 3, 201142 counties in Minnesota

NWS Twin Cities, MN issued this fire weather watch at Nov 3, 2011, 2:19 PM CDT for 42 counties in Minnesota. It took effect at Nov 4, 2011, 12:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 2:19 PM CDT (19:19 UTC)
In effect from
Nov 4, 2011, 12:00 PM CDT
Expired
Nov 4, 2011, 3:53 AM CDT
In force
Issued by
NWS Twin Cities, MN
All 42 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN

The radar

The Minneapolis radar (KMPX), 50 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 7.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1598 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS83 KMPX 031919
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
219 PM CDT THU NOV 3 2011

...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR CENTRAL
AND MOST OF SOUTHERN MINNESOTA DUE TO THE COMBINATION OF DRY FINE
FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY VALUES EXPECTED
DURING THIS TIME...

.MINNESOTA WILL FIND ITSELF IN BETWEEN A STRONG FALL SYSTEM
DEVELOPING IN THE ROCKIES AND AN AREA OF HIGH PRESSURE OFF TO THE
EAST TOMORROW AFTERNOON. THE RESULT WILL BE STRONG SOUTHERLY WINDS
WHICH WILL STRENGTHEN DURING THE LATE MORNING AND CONTINUE
THROUGHOUT THE AFTERNOON. SUSTAINED WINDS BETWEEN 15 AND 25 MPH
WITH GUSTS OVER 30 MPH ARE EXPECTED ALONG WITH LOW RELATIVE
HUMIDITY VALUES BETWEEN 20% AND 30%. FURTHERMORE...MANY LOCATIONS
IN MINNESOTA HAVE RECEIVED ONLY AN INCH OR LESS OF RAIN SINCE
SEPTEMBER PRODUCING VERY DRY FINE FUELS. DUE TO THE COMBINATION OF
THESE FACTORS...A FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY
AFTERNOON IN CENTRAL AND SOUTHERN MINNESOTA. AFTERNOON
TEMPERATURES ARE EXPECTED TO ONLY BE IN THE LOWER TO MID 50S WHICH
MAY TEMPER FIRE GROWTH POTENTIAL A BIT. HOWEVER...THE STRONG WINDS
AND VERY DRY FUELS ARE ENOUGH TO OVERRIDE THE COOL TEMPERATURES.
THE STRONGEST WINDS WILL BE IN WESTERN MINNESOTA.

MNZ041>045-047>070-073>078-082>085-091>093-040330-
/O.NEW.KMPX.FW.A.0002.111104T1700Z-111104T2300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
219 PM CDT THU NOV 3 2011

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR CENTRAL AND MOST SOUTHERN MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A FIRE WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH
IS IN EFFECT FRIDAY AFTERNOON. 

* AFFECTED AREA...CENTRAL AND MOST OF SOUTHERN MINNESOTA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...BETWEEN 20 AND 30 PERCENT DURING THE AFTERNOON.

* IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A 
  SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MPX (ALL LOWER CASE)
2 follow-up statements
153 
WWUS83 KMPX 040105
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
805 PM CDT THU NOV 3 2011

...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR
CENTRAL AND MOST OF SOUTHERN MINNESOTA DUE TO THE COMBINATION OF
DRY FINE FUELS...STRONG WINDS...AND LOW RELATIVE HUMIDITY VALUES...

.MINNESOTA WILL FIND ITSELF IN BETWEEN A STRONG STORM SYSTEM
DEVELOPING IN THE ROCKIES AND AN AREA OF HIGH PRESSURE OFF TO THE
EAST FRIDAY AFTERNOON. THE RESULT WILL BE STRONG SOUTHERLY WINDS
WHICH WILL STRENGTHEN DURING THE LATE MORNING AND CONTINUE
THROUGHOUT THE AFTERNOON. SUSTAINED WINDS BETWEEN 15 AND 25 MPH
WITH GUSTS OVER 30 MPH ARE EXPECTED...ALONG WITH LOW RELATIVE
HUMIDITY VALUES BETWEEN 20 AND 30 PERCENT.

FURTHERMORE...MANY LOCATIONS IN MINNESOTA HAVE ONLY RECEIVED AN
INCH OR LESS OF RAINFALL SINCE SEPTEMBER...WHICH HAS PRODUCED
VERY DRY FINE FUELS. DUE TO THE COMBINATION OF THESE FACTORS...A
FIRE WEATHER WATCH IS IN EFFECT FOR FRIDAY AFTERNOON IN CENTRAL
AND SOUTHERN MINNESOTA. AFTERNOON TEMPERATURES ARE ONLY EXPECTED
TO RISE INTO THE 50S...WHICH MAY TEMPER FIRE GROWTH POTENTIAL.
HOWEVER...THE STRONG WINDS AND VERY DRY FUELS ARE ENOUGH TO
OVERCOME THE COOL TEMPERATURES. THE STRONGEST WINDS WILL BE IN
WESTERN MINNESOTA.

MNZ041>045-047>070-073>078-082>085-091>093-041045-
/O.CON.KMPX.FW.A.0002.111104T1700Z-111104T2300Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
805 PM CDT THU NOV 3 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR STRONG 
WINDS AND LOW HUMIDITY LEVELS FOR CENTRAL AND MOST SOUTHERN
MINNESOTA...

A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. 

* AFFECTED AREA...CENTRAL AND MOST OF SOUTHERN MINNESOTA.

* WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...FIRES COULD BECOME DANGEROUS AND FAST MOVING IN A 
  SHORT PERIOD OF TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY 
  LEVELS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MPX (ALL LOWER CASE)
610 
WWUS83 KMPX 040853
RFWMPX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
353 AM CDT FRI NOV 4 2011

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR MUCH OF CENTRAL
AND WEST CENTRAL AND SOUTH CENTRAL MINNESOTA DUE TO THE COMBINATION
OF STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...

.MINNESOTA WILL FIND ITSELF IN BETWEEN A STRONG STORM SYSTEM
DEVELOPING IN THE ROCKIES AND AN AREA OF HIGH PRESSURE OFF TO THE
EAST THIS AFTERNOON. THE RESULT WILL BE STRONG SOUTHERLY WINDS...
ESPECIALLY IN THE WESTERN HALF OF MINNESOTA. THE WINDS WILL
STRENGTHEN DURING THE LATE MORNING AND CONTINUE THROUGHOUT THE
AFTERNOON. SUSTAINED WINDS BETWEEN 20 AND 28 MPH WITH GUSTS OF 30
TO 40 MPH ARE EXPECTED...ALONG WITH LOW RELATIVE HUMIDITY VALUES
BETWEEN 12 AND 20 PERCENT.

FURTHERMORE...MANY LOCATIONS IN MINNESOTA HAVE ONLY RECEIVED AN
INCH OR LESS OF RAINFALL SINCE SEPTEMBER...WHICH HAS PRODUCED
VERY DRY FINE FUELS. DUE TO THE COMBINATION OF THESE FACTORS...A
RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON IN MUCH OF CENTRAL
AND SOUTHERN MINNESOTA. AFTERNOON TEMPERATURES ARE ONLY EXPECTED
TO RISE INTO THE 50S...WHICH MAY TEMPER FIRE GROWTH POTENTIAL.
HOWEVER...THE STRONG WINDS...VERY LOW HUMIDITY AND VERY DRY FUELS
ARE ENOUGH TO OVERCOME THE COOL TEMPERATURES. THE STRONGEST WINDS
WILL BE IN WESTERN MINNESOTA.

MNZ044-045-051>053-059>063-068>070-076>078-084-085-093-041000-
/O.CAN.KMPX.FW.A.0002.111104T1700Z-111104T2300Z/
MILLE LACS-KANABEC-SHERBURNE-ISANTI-CHISAGO-WRIGHT-HENNEPIN-ANOKA-
RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-
WASECA-STEELE-FREEBORN-
INCLUDING THE CITIES OF...PRINCETON...MORA...ELK RIVER...
CAMBRIDGE...CENTER CITY...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE...
LE SUEUR...FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA
353 AM CDT FRI NOV 4 2011

...FIRE WEATHER WATCH IS CANCELLED FOR PORTIONS OF CENTRAL AND 
EAST CENTRAL AND SOUTH CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS
CANCELLED THE FIRE WEATHER WATCH. 

SOUTH WINDS WILL INCREASE THIS AFTERNOON TO 15 OR 20 MPH...WITH SOME
GUSTS OF 20 TO 25 MPH POSSIBLE... BUT THAT WILL NOT BE QUITE AS
STRONG AS PREVIOUSLY FORECAST. THEREFORE THE FIRE WEATHER WATCH
HAS BEEN CANCELLED ALONG AND EAST OF A LINE FROM LAKE MILLE LACS
TO ALBERT LEA.

$$

MNZ041>043-047>050-054>058-064>067-073>075-082-083-091-092-041700-
/O.UPG.KMPX.FW.A.0002.111104T1700Z-111104T2300Z/
/O.NEW.KMPX.FW.W.0003.111104T1700Z-111104T2300Z/
DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-LAC QUI PARLE-
SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-MCLEOD-
SIBLEY-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-
FARIBAULT-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY...MADISON...
BENSON...MONTEVIDEO...WILLMAR...LITCHFIELD...GRANITE FALLS...
OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM...
ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH
353 AM CDT FRI NOV 4 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL
AND WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS
IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...PORTIONS OF CENTRAL AND WEST CENTRAL AND SOUTH
  CENTRAL MINNESOTA. THIS IS GENERALLY WEST OF A LINE FROM LAKE
  MILLE LACS TO ALBERT LEA.

* WINDS...SOUTH WINDS WILL INCREASE TODAY. BY EARLY AFTERNOON
  SUSTAINED SPEEDS WILL BE BETWEEN 20 AND 28 MPH... WITH GUSTS OF
  30 TO 40 MPH. 

* RELATIVE HUMIDITY...LOWEST HUMIDITIES FROM 12 TO 18 PERCENT.

* IMPACTS...FIRES COULD BECOME FAST MOVING IN A SHORT PERIOD OF
  TIME DUE TO THE GUSTY WINDS AND LOW HUMIDITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/MPX (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this fire weather watch went out at Nov 3, 1:29 PM CDT, 50 minutes earlier.

Area forecast discussion, Nov 3, 1:29 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
129 PM CDT THU NOV 3 2011

.UPDATE...

UPDATED FOR THE 18Z AVIATION DISCUSSION BELOW.

.DISCUSSION...

VERY DRY RIDGE OF HIGH PRESSURE ACROSS AREA WITH PWATS MORE IN THE
JANUARY RANGE THAN EARLY NOVEMBER (MPX .18 AND ABR .13).  CURRENT
SURFACE DEWPOINTS ACROSS SODAK INTO FAR WC MN ARE CURRENTLY ONLY IN
THE UPPER TEENS.  MAIN FORECAST CONCERN IN NEXT 2-3 DAYS WILL BE IN
THE FIRE WEATHER DEPARTMENT AS DRY AIR WILL BE VERY SLOW TO MOISTEN
AND WINDS WILL BE ON THE INCREASE AHEAD OF DEEP LOW PRESSURE.

FOR TODAY 500 HEIGHTS RISE NICELY AS RIDGE POKES INTO AREA. AT THE
SURFACE RIDGE OF HIGH PRESSURE CURRENTLY ACROSS CENTRAL MN WILL SAG
INTO S MN AND WI THIS AFTERNOON.  THIS WILL ALLOW WINDS TO BECOME
SWLY ACROSS MUCH OF THE AREA DURING THE DAY.  850 MB TEMPS WARM A
FEW DEGREES IN THE WEST.  WITH PRETTY MUCH FULL SUN OTHER THAT THAN
SOME WISPS OF CIRRUS...TEMPERATURES WILL BE A LITTLE WARMER THAN
YESTERDAY. WINDS WILL GENERALLY BE LIGHT BUT WILL SEE SOME GUSTS IN
THE AFTERNOON AROUND 15 MPH IN THE WEST.

UPPER RIDGE MOVES TO OUR EAST ON FRIDAY AS DEEP UPPER TROF DEVELOPS
IN THE WESTERN STATES WITH 140 KNOT N-S JET DIGGING INTO ITS
BACKSIDE.  UPSTREAM TROF COMING INTO THE NW COAST KICKS SYSTEM OUT
ON SATURDAY WITH SURFACE LOW EJECTING NE INTO NW MN BY SUNDAY
MORNING.  NAM IS THE FASTEST AND DEEPEST ON THIS SCENARIO...BUT ALL
MODELS PROJECT SIMILAR SOLUTION.  ONCE AGAIN...A FORMIDABLE BUT
MOISTURE STARVED SYSTEM NOT EXPECTED TO PRODUCE MUCH QPF.  RETAINED
BEST CHANCE OF PCPN FOR SATURDAY NIGHT INTO SUNDAY AS COLD FRONT
RACES ACROSS AREA.  KEPT QPF .10 OR LESS.

MAIN ISSUE WILL AGAIN BE WITH WINDS AND LOW HUMIDITY.  FOR TODAY AND
AGAIN ON FRIDAY WILL BE A FEW HOURS OF RH IN THE MID 20%
RANGE...WITH LOWEST LEVELS IN THE WEST WHERE TEMPS WILL BE THE
WARMEST. MAY EVEN SEE A PERIOD CLOSER TO 20% AT A FEW STATIONS.
MOST PROBLEMATIC DAYS FOR FIRE WEATHER WILL BE FRIDAY AND AGAIN ON
SATURDAY AS WINDS CRANK UP.  SHUD SEE SOME GUSTS OVER 35 MPH IN THE
WEST ON THURSDAY AND ACROSS MUCH OF THE AREA ON SATURDAY. WILL
ADDRESS THIS IN THE HWO AND ALSO PUT A HEADLINE IN THE FIRE WEATHER
PLANNING FORECAST.

SUNDAY WILL REMAIN QUITE BREEZY AS COLD FRONT MOVES ACROSS AREA.
NAM QUITE A BIT FASTER ON SWINGING COLD FRONT THRU WITH STRONG COLD
ADVECTION ALREADY IN PLACE AT 12Z WITH GFS/ECMWF/SREF AT LEAST 6
HOURS SLOWER.  NAM IS THE ONLY MODEL WHICH MIGHT ARGUE FOR A CHANCE
OF RAIN/SNOW MIX LATE SATURDAY NIGHT/EARLY SUNDAY...THUS KEPT ANY
MENTION OF SNOW NORTH OF AREA.

ECMWF TRENDING TOWARD BEING A BIT MORE GENEROUS ON PCPN CHANCES FOR
TUESDAY WITH NEXT SYSTEM COMING THRU THE CENTRAL U.S. TRENDING NORTH
A BIT.

&&

.AVIATION.../18Z TAF ISSUANCE/

WITH LITTLE TO NO CLOUD COVER OVER MN/WI...ATTENTION TURNS TOWARD
THE WIND FORECAST. TOUGH TO PIN DOWN A DIRECTION THIS AFTERNOON
WITH HIGH PRESSURE SETTLED RIGHT OVER SOUTHERN MN. IN GENERAL
THERE HAS BEEN LIGHT NORTHERLY WINDS IN WESTERN WI AHEAD OF THE
HIGH AND LIGHT SOUTHERLY WINDS ON THE BACKSIDE OF THE HIGH IN
WESTERN MN. MANY SITES HAVE BEEN CALM OR LIGHT/VARIABLE IN
BETWEEN. EVENTUALLY...ALL SITES WILL SEE LIGHT SOUTHERLY WINDS
THIS EVENING...ALTHOUGH SOME SITES IN WI MAY STILL BE CALM. THERE
WILL BE A PRONOUNCED INCREASE IN SOUTHERLY WINDS BY TOMORROW
AFTERNOON...ESPECIALLY IN MN.

KMSP...NEAR CALM OR LIGHT NW WINDS WILL SLOWLY BACK TO THE W-SW
LATE THIS AFTERNOON...AND EVENTUALLY TO THE SOUTH THIS EVENING. IT
WILL TAKE A LITTLE TIME FOR THE WINDS TO RAMP UP TOMORROW...BUT WE
SHOULD GET WINDS GUSTS TO NEAR 25KTS BY LATE TOMORROW AFTERNOON.
SATURDAY WILL ALSO BE QUITE WINDY.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

BAP/CLF
Hazardous weather outlook, Nov 3, 1:09 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
109 PM CDT THU NOV 3 2011

MNZ041>045-047>070-073>078-082>085-091>093-041815-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
109 PM CDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA...
SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA AND WEST CENTRAL
MINNESOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS
FRIDAY AFTERNOON...MAINLY IN WEST CENTRAL MINNESOTA. WINDS OF 20
TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED ACROSS MUCH OF THE AREA
ON SATURDAY AS WELL. THESE STRONG WINDS WHEN COMBINED WITH
RELATIVE HUMIDITY FROM 20 TO 30% WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON. THE WINDS SHOULD ACTUALLY BE
STRONGER ON SATURDAY BUT THERE WILL ALSO BE A BIT MORE MOISTURE IN
THE ATMOSPHERE. LATER SHIFTS WILL MONITOR THE NEED FOR ADDITIONAL
FIRE WEATHER HEADLINES OR FOR A WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Fire Weather Watches in Minnesota, 2011Every fire weather watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.